Journal article Open Access

Amiodarone – a rare cause of acute hepatitis – case presentation

Violeta Sapira; Anca Telehuz; Mihai Polinschi; Alexandru Nechifor; Valerica Zarnescu Creanga; Mihaela Lungu

Amiodarone, a Class III antiarrhythmic agent, used in the treatment of supraventricular and ventricular tachyarrhythmias, may cause acute hepatitis. Although it is a rare complication, it can be fatal. We presented the case of a 59-year-old patient without any personal pathological background, chronic medication and cardiovascular risk factors, who came in the emergency Department where he is diagnosed with atrial fibrillation. Intravenous amiodarone treatment is instituted, but at 12 hours after initiation of treatment, there is a significant increase in the level of hepatic transaminases. The diagnosis of acute hepatitis is made, possibly drug-related. After we stopped the amiodarone administration, the evolution is favorable, with the remission of the cytolysis syndrome. This case highlights the need for careful monitoring of patients receiving intravenous amiodarone to identify any potential for hepatotoxicity.

Files (321.7 kB)
Name Size
Sapira et al.pdf
md5:1d4e8fa232c190232ac70661511c5f00
321.7 kB Download
0
0
views
downloads
All versions This version
Views 00
Downloads 00
Data volume 0 Bytes0 Bytes
Unique views 00
Unique downloads 00

Share

Cite as